A 31-year-old female asked:
I've had a headache and dizziness for almost 3 weeks now. been on zoloft (sertraline) for over a year. could it be causing my headache?
2 doctor answers • 3 doctors weighed in
Dr. Cyma Khalilyanswered
Psychiatry 37 years experience
DEPENDS: It could contribute to headaches but unlikely if it has recently happened and you have been on the medication for 1 year. Need to see if there has been a dose change or a new generic where you may have a reaction to a different filler. Need more information and would speak with your own physician.
3.7k viewsAnswered >2 years ago
Dr. David Lipkinanswered
Internal Medicine 54 years experience
Must see your Dr now: Zoloft (sertraline) would be unlikely to be the cause of headaches and dizziness if you've taken it for the past year without a problem. However, Zoloft (sertraline) can uncommonly cause a mineral imbalance causing your serum sodium to fall too low (hyponatremia). This can cause similar symptoms. Anyone with a headache lasting more than several days should consult with a physician. A headache lasting 3 wks >>urgent visit
3.7k viewsReviewed >2 years ago
Last updated Oct 2, 2014
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.